Alert archive / Mississippi / Flash Flood Warnings in 2019
Flash Flood Warning 113, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Oct 30, 2019, 6:57 AM CDT for 4 counties in Mississippi. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 30, 2019, 6:57 AM CDT (11:57 UTC)
- Expired
- Oct 30, 2019, 10:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Attala County, MS, Choctaw County, MS, Oktibbeha County, MS, Winston County, MS
The radar
The Columbus AFB radar (KGWX), 95 km from the middle of the area, began a volume at 11:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 30, 7:00 AM CDT | FLASH FLOOD | 1 Nw Starkville, MS | STREET FLOODING ACROSS THE CITY. |
| Oct 30, 7:45 AM CDT | FLASH FLOOD | 3 S Louisville, MS | PORTIONS OF HIGHWAY 15 NEAR LOUISVILLE WERE FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 12.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
078
WGUS54 KJAN 301157
FFWJAN
MSC007-019-105-159-301500-
/O.NEW.KJAN.FF.W.0113.191030T1157Z-191030T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
657 AM CDT Wed Oct 30 2019
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Southeastern Choctaw County in central Mississippi...
Oktibbeha County in northeastern Mississippi...
East central Attala County in central Mississippi...
Winston County in east central Mississippi...
* Until 1000 AM CDT.
* At 657 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Starkville, Louisville, Betheden, Zama, Craig Springs, Millcreek,
Longview, Noxapater and Sturgis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3337 8876 3329 8881 3313 8881 3292 8900
3293 8940 3311 8939 3320 8921 3329 8909
3338 8909 3351 8903 3353 8873
$$
ECWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Oct 30, 6:15 AM CDT, 42 minutes earlier.
Area forecast discussion, Oct 30, 6:15 AM CDT, 42 minutes before
Area Forecast Discussion National Weather Service Jackson MS 615 AM CDT Wed Oct 30 2019 .UPDATE... Updated for 12Z aviation discussion && .AVIATION... 12Z TAF discussion: Widespread IFR ceilings/vsbys will continue through the forecast period. Considerable SHRA and isolated TSRA lifting north ahead of a warm front will become more confined to the north with a break in the rainfall later today, although isolated SHRA will be possible any time of the day. The greater chances for SHRA/TSRA will return to the entire area along and behind the cold front for tonight. /EC/ && .DISCUSSION... Today through tonight - Current analyses show very rich moisture influx into central MS with 40kt of flow through 340+ H850 theta-e ridge feeding current heavy rain complex along/north of the I-20 corridor. While little in the way of thunderstorm activity is occurring...the airmass is very efficient for heavy rain production. Localized 3+ inch rainfall amounts in the Hinds/Madison County area according to dual pol estimates could actually be a little underdone per obs verification, but it appears the intense rainfall rates and any additional flash flood threat may have peaked per latest trends. This current focus for lift will shift eastward through the morning and there should be a relatively lull before the cold front pushes east across the area tonight. Will continue to highlight the marginal severe weather risk per SPC with isolated damaging wind gusts still the primary concern later today into the evening. Very weak low level lapse rates are still expected to inhibit the potential for a more significant event. Additional rainfall associated with the cold frontal passage should generally range from a half to one inch on average with locally heavier amounts - will hold off on any mention of heavy rain in the HWO graphics. /EC/ Thursday through Tuesday night - The front will be east of the area by mid morning on Thursday with the showers ending from west to east through the day, ending by late afternoon in the east. With strong cold air advection, highs will only climb into the upper 40s and 50s for most of the area. Cold high pressure will settle in behind the boundary, with lows falling into the low to mid 30s by Friday morning. Temperatures may fall to around freezing for some areas north of I-20. Another weaker frontal boundary will move across the area on Saturday with another cool day is on tap. Highs will top out in the mid/upper 50s. Strong high pressure ridging will continue to prevail across the region through Monday, with highs in the 50s on Sunday, warming into the low 60s by Monday. Lows will fall into the 30s each morning. The ECMWF indicates increasing moisture across the region by Tuesday, with increasing chances for rainshowers Tuesday and Tuesday night./15/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 77 49 52 33 / 73 94 88 5 Meridian 76 57 64 35 / 72 89 93 11 Vicksburg 77 47 52 33 / 69 98 81 3 Hattiesburg 78 60 65 35 / 70 91 87 9 Natchez 78 46 53 35 / 55 94 84 4 Greenville 69 43 49 32 / 72 100 67 3 Greenwood 72 45 49 33 / 81 97 85 6 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Oct 30, 6:00 AM CDT, 57 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 600 AM CDT Wed Oct 30 2019 ARZ074-MSZ018-311100- Ashley-Bolivar- 600 AM CDT Wed Oct 30 2019 This hazardous weather outlook is for portions of southeast Arkansas, and northwest Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A light freeze is possible across mainly central and northern portions of the outlook area early Friday morning. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. ARZ075-LAZ007>009-015-016-023>026-MSZ019-025>066-072>074-311100- Chicot-Morehouse-West Carroll-East Carroll-Richland-Madison LA- Franklin LA-Catahoula-Tensas-Concordia-Sunflower-Leflore-Grenada- Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena- Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin- Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper- Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 600 AM CDT Wed Oct 30 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...This afternoon into tonight A few severe storms capable of damaging wind gusts will be possible, mainly during the late afternoon and evening hours. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A light freeze is possible across mainly central and northern portions of the outlook area early Friday morning. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Oct 30, 4:24 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
424 AM CDT WED OCT 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM FLASH FLOOD 1 SSE CLINTON 32.32N 90.33W
10/30/2019 HINDS MS LAW ENFORCEMENT
RESIDENTS INFORMED CLINTON PD THAT
HOLLYBERRY DRIVE IS FLOODED AND WATER IS
APPROACHING THEIR HOMES.
&&The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 2:46 AM CDT | Flash Flood Warning | JAN | Hinds, Madison | 3 hr |
| Oct 30, 7:50 AM CDT | Special Weather Statement | JAN | Lowndes, Noxubee | 40 min |
| Oct 30, 7:58 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lowndes, Noxubee | 48 min |
| Oct 30, 8:15 AM CDT | Flash Flood Warning | JAN | Clay, Lowndes | 2 hr |
| Oct 30, 9:23 AM CDT | River Flood Warning | JAN | Attala, Holmes | 3 days |
| Oct 30, 9:23 AM CDT | River Flood Warning | JAN | Madison, Yazoo | 8 days |
| Oct 30, 9:23 AM CDT | River Flood Warning | JAN | Hinds, Warren | 10 days |
| Oct 30, 9:28 AM CDT | River Flood Warning | JAN | Neshoba | 21 days |
| Oct 30, 9:28 AM CDT | River Flood Warning | JAN | Leake | 9 days |
| Oct 30, 9:28 AM CDT | River Flood Warning | JAN | Leake | 4 days |
| Oct 30, 9:28 AM CDT | River Flood Warning | JAN | Attala | 34 hr |
| Oct 30, 9:28 AM CDT | River Flood Warning | JAN | Leake | 6 days |
| Oct 30, 9:32 AM CDT | River Flood Warning | JAN | Hinds, Rankin | 8 days |
| Oct 30, 3:26 PM CDT | River Flood Warning | JAN | Noxubee | 4 days |
| Oct 30, 4:48 PM CDT | Special Weather Statement | JAN | Warren | 42 min |
| Oct 30, 5:46 PM CDT | Special Weather Statement | JAN | Yazoo | 29 min |
| Oct 30, 6:13 PM CDT | Special Weather Statement | JAN | Yazoo | 47 min |
| Oct 30, 6:55 PM CDT | Special Weather Statement | JAN | Madison | 35 min |
Nearby
Flash Flood Warnings in Mississippi, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.